MAUDE Adverse Event Report: LIFESCAN INC OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-098
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dizziness (2194); Diaphoresis (2452)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the lay user/patient contacted lifescan (lfs) united states, alleging that their onetouch ultra2 meter read inaccurately high compared to their feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began on (b)(6) 2022.The patient mentioned obtaining alleged inaccurate high blood glucose readings of ¿over 400, 121, 471, 328 and 150 mg/dl¿ with the subject meter.The patient manages their diabetes with insulin on a self-adjusting dose.The patient claimed that 2 days after the alleged issue began, they administered an increased dose of insulin (amount not specified) due to the alleged issue and became ¿dizzy and sweaty¿.The patient denied receiving any treatment above and beyond their usual routine of diabetes care and management for the reported symptoms.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correct and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after administering insulin based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key15433422
Report Number2939301-2022-03097
Device Sequence Number5569955
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public00353885000277
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-098
Device Catalogue Number021-098
Device Lot Number4844051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/12/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown